Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 14, 2024, 8:27 PM CDT for Saline County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 8:27 PM CDT (01:27 UTC)
- Expired
- Mar 14, 2024, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Saline County, AR
The radar
The Little Rock radar (KLZK), 51 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.0
The text
As transmitted.
159
WFUS54 KLZK 150127
TORLZK
ARC125-150200-
/O.NEW.KLZK.TO.W.0013.240315T0127Z-240315T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
827 PM CDT Thu Mar 14 2024
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Saline County in central Arkansas...
* Until 900 PM CDT.
* At 826 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hot Springs Village, moving northeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hot Springs Village... Paron...
Bland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3462 9286 3466 9290 3482 9272 3470 9260
TIME...MOT...LOC 0126Z 234DEG 17KT 3466 9285
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
672 follow-up statements
990
WWUS54 KLZK 150137
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
837 PM CDT Thu Mar 14 2024
ARC125-150200-
/O.CON.KLZK.TO.W.0013.000000T0000Z-240315T0200Z/
Saline AR-
837 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL SALINE COUNTY...
At 836 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Lonsdale, or 12 miles east of Hot
Springs Village, moving northeast at 40 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3464 9280 3468 9282 3480 9270 3470 9260
TIME...MOT...LOC 0136Z 240DEG 35KT 3468 9275
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
67635
WWUS54 KLZK 150146
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
846 PM CDT Thu Mar 14 2024
ARC125-150200-
/O.CON.KLZK.TO.W.0013.000000T0000Z-240315T0200Z/
Saline AR-
846 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL SALINE COUNTY...
At 846 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Salem in Saline County, or 11 miles
northwest of Benton, moving northeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3466 9274 3468 9275 3478 9268 3470 9260
TIME...MOT...LOC 0146Z 238DEG 23KT 3470 9270
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
67What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:52 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 14, 6:52 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 652 PM CDT Thu Mar 14 2024 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 245 PM CDT Thu Mar 14 2024 ...Severe storms likely through tonight... Our first substantial severe event of the spring is underway with numerous severe storms likely thru tonight. In addition to the potential for all convective hazards, the threat for flash flooding will increase tonight as well. 12Z RAOB data from KLZK showed modest instability beneath a pronounced capping inversion with nearly 1500 J/kg SBCAPE, as well as pronounced SRH values in excess of 300 m^2/s^2. Satellite trends thru the morning have hinted at a gradual agitation of cumulus across the area, although deep convection has been confined to portions of OK/TX near a SW-to-NE oriented dryline. Anticipating at least iso/sctd deep convection to initiate over Nrn portions of the area by 21Z with the more substantial OK/TX convection moving into Wrn sections around the same time. The atmosphere these storms will act on remains volatile with a large reservoir of strong instability (MUCAPE >3000 J/kg) for the Wrn half of AR this afternoon. 19Z VAD profiles show similar flow geometry compared to the 12Z RAOB, although the magnitude is slightly lesser but still sufficient for modest SRH on the order of 200 m^2/s^2. LAPS analysis hints at a mesoscale boundary developing across central AR coincident with a corridor of locally backed sfc winds. Aloft, flow remains on the weaker side with nebulous synoptic- scale forcing for ascent, so convective evolution today will be largely driven by mesoscale processes/boundaries which inherently carry low confidence in their predictability. Current thinking maintains a gradual progression of severe convection into the NW half of the area by 15/00Z, although more iso convection will be possible downstream of this activity where capping is overcome. Any of these storms will readily tap into the primed atmosphere that's in place with rapid intensification likely. All severe hazards will be possible, including destructive hail of 2 inches or greater and tornadoes, with the highest hail threat tied to more discrete cells/clusters this afternoon/evening. By late evening into tonight, upscale growth into a primarily cluster/line morphology is anticipated as deep-layer flow aligns with the mesoscale boundary in place across central AR. This will support an increase in damaging wind potential with sig hail becoming somewhat less likely, although iso instances of destructive hail will remain possible. Gradual stabilization of the BL suggests a decrease in the tornado threat overnight, but locally backed winds along/S of the boundary coupled with a slight increase in low-level flow will enlarge already favorable hodographs with a continued tornado threat where cells maintain near-surface inflow. Flash flooding will also be a concern given the highly anomalous tropospheric moisture in place. NAEFS PWAT progs show mean values around 1.5 inches (>90th percentile) loosely aligned with the aforementioned boundary draped over central sections. Given convective intensity and antecedent moisture, rainfall will be intense along this corridor, and with the increasing likelihood of training convection tonight, the flash flood threat will similarly increase. Storms should begin pushing SE of the area thru Fri morning as consolidated outflows move SEwrd, but some lingering stratiform rain will remain until later in the day when the synoptic cold front pushes thru with drier air in its wake. Fair, mild weather is expected thru Sat. && .LONG TERM... (Saturday night through next Thursday) Issued at 245 PM CDT Thu Mar 14 2024 To begin the period, a weak disturbance will slide just to the south of the state bringing light rain chances across portions of southern and central Arkansas. High pressure is expected to move back into the state by Monday promoting calmer and drier conditions through the rest of the period. Rainfall with this system will be on the lower end with QPF amounts likely staying below a quarter of an inch. The highest rainfall amount will be confined towards extreme southern Arkansas. Temperatures will be warmest towards the beginning and end of the period with a cold front dropping temperatures Monday. High temperatures Sunday, Tuesday, and Wednesday afternoons are forecast to be in the lower 60s to mid 70s with overnight lows in the upper 30s to mid 40s. Freezing temperatures will be possible Monday and Tuesday mornings across the north as the state falls into to the lower 30s to mid 40s. && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Thu Mar 14 2024 Ongoing convection wl cont to expand in coverage and eventually work to the southeast overnight. Flight conds wl deteriorate at sites impacted by the storms, with MVFR/IFR conds bcmg common as the evening progresses. Areal coverage wl gradually dcrs fm the NW late tngt into Fri mrng, with little improvement in conds expected. && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...69 LONG TERM....73 AVIATION...44
Hazardous weather outlook, Mar 14, 2:56 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 256 PM CDT Thu Mar 14 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-151000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 256 PM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Widespread severe thunderstorms are expected through tonight. All modes of severe weather will be possible, especially for portions of northwestern, western, central, and eastern Arkansas. Heavy rainfall is also likely with the threat for flash flooding increasing during the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday At or below freezing temperatures will be possible across portions of northern Arkansas Monday and Tuesday mornings. .Spotter Information Statement... Spotter activation will be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 69/67
In the hours before
Local storm report, Mar 14, 7:26 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Little Rock AR
726 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Hail 2 E Spring Lake Estates 36.36N 92.38W
03/14/2024 E1.00 inch Baxter AR Public
Report from mPING: Quarter (1.00 in.).
&&
65Local storm report, Mar 14, 7:28 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
728 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Tstm Wnd Dmg 1 W Rea Valley 36.22N 92.56W
03/14/2024 Marion AR Public
Power poles broken.
&&
65Special weather statement, Mar 14, 7:35 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
735 PM CDT Thu Mar 14 2024
ARZ053-054-062-150100-
Hot Spring AR-Clark AR-Dallas AR-
735 PM CDT Thu Mar 14 2024
...A strong thunderstorm will impact portions of east central Clark,
northwestern Dallas and south central Hot Spring Counties through 800
PM CDT
...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Richwoods, or 9 miles southeast of Arkadelphia, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dalark... Joan...
Griffithtown... Willow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3395 9296 3402 9304 3425 9289 3411 9265
TIME...MOT...LOC 0034Z 229DEG 23KT 3403 9295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
67Local storm report, Mar 14, 8:06 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
806 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Hail 1 SE Jessieville 34.69N 93.05W
03/14/2024 E2.75 inch Garland AR Public
&&
65Local storm report, Mar 14, 8:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
810 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM Tstm Wnd Dmg 2 SW Hot Springs Villag 34.65N 93.03W
03/14/2024 Garland AR Public
Roof blown off house.
&&
65Special weather statement, Mar 14, 8:23 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
823 PM CDT Thu Mar 14 2024
ARZ042-141-238-241-150215-
Yell Excluding Northwest AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
823 PM CDT Thu Mar 14 2024
...A strong thunderstorm will impact portions of northwestern
Garland, south central Yell and northeastern Montgomery Counties
through 915 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mauldin, or 7 miles north of Mount Ida, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mauldin... Avant...
Chula... Pencil Bluff...
Gibbs... Mt Tabor...
Fannie... Onyx...
Sims... Story...
Washita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central and
western Arkansas.
&&
LAT...LON 3489 9341 3465 9327 3457 9370 3468 9377
TIME...MOT...LOC 0123Z 247DEG 22KT 3466 9364
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 48 min |
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline, Yell | 19 min |
| Mar 14, 7:16 PM CDT | Special Weather Statement | LZK | Lawrence | 44 min |
| Mar 14, 7:35 PM CDT | Special Weather Statement | LZK | Dallas | 25 min |
| Mar 14, 7:37 PM CDT | Tornado Warning | LZK | Montgomery | 26 min |
| Mar 14, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 65 min |
| Mar 14, 7:43 PM CDT | Flash Flood Warning | LZK | Perry, Yell | 3 hr |
| Mar 14, 7:46 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Yell | 44 min |
| Mar 14, 7:55 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 65 min |
| Mar 14, 7:58 PM CDT | Tornado Warning | LZK | Garland, Saline | 32 min |
| Mar 14, 8:23 PM CDT | Special Weather Statement | LZK | Montgomery | 52 min |
| Mar 14, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 46 min |
| Mar 14, 8:31 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 11 min |
| Mar 14, 8:53 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 52 min |
| Mar 14, 8:58 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 47 min |
| Mar 14, 9:04 PM CDT | Special Weather Statement | LZK | Logan | 56 min |
| Mar 14, 9:10 PM CDT | Flash Flood Warning | LZK | Johnson, Logan | 2 hr |
| Mar 14, 9:22 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 31 min |
| Mar 14, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 42 min |
| Mar 14, 9:49 PM CDT | Tornado Warning | LZK | Montgomery, Yell | 21 min |
| Mar 14, 9:57 PM CDT | Special Weather Statement | LZK | Saline | 48 min |
| Mar 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 26 min |
| Mar 14, 10:15 PM CDT | Flash Flood Warning | LZK | Faulkner, Garland, Montgomery, Perry, Polk, Pulaski and 2 more | 4 hr |
| Mar 14, 10:19 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, White | 41 min |
| Mar 14, 10:36 PM CDT | Flash Flood Warning | LZK | Perry, Polk, Scott, Yell | 4 hr |
| Mar 14, 10:56 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski, White, Woodruff | 3 hr |
| Mar 14, 11:02 PM CDT | Special Weather Statement | LZK | Prairie, Woodruff | 58 min |
| Mar 14, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 45 min |
| Mar 14, 11:51 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Lonoke, Montgomery, Pulaski, Saline | 3 hr |
| Mar 15, 4:30 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 4 hr |
| Mar 15, 10:11 AM CDT | River Flood Warning | LZK | Saline | 24 hr |
| Mar 15, 10:12 AM CDT | River Flood Warning | LZK | Perry | 49 hr |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.